Florida, 2024

Wildfire in Florida, June 2, 2024

June 2, 2024 · NWS MFL · 1 event in 1 county or zone

A brush fire in Broward County impacted a small wooded area near Pompano Beach. The wildfire began and was contained on June 2nd.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A brush fire in Broward County impacted a small wooded area near Pompano Beach. The wildfire began and was contained on June 2nd. A majority of Southern Florida was in a severe drought in early June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 2, 8:27 AM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 2, 8:27 AM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
927 AM EDT Sun Jun 2 2024

...New UPDATE...

.UPDATE...
Issued at 921 AM EDT Sun Jun 2 2024

Spotty showers and thunderstorms continue to move across the
Atlantic waters and the East Coast metro this morning as an
upper-level shortwave drifts southward across the peninsula.
Activity thus far has remained benign for the most part, with
occasional lightning and 0.5-1 inch accumulations in some spots.
Nevertheless, some areas along the East Coast could experience
street ponding and flooding later today as repeated rounds of rain
move across. Activity will continue through the day, but will
start drifting further inland around noontime when easterly winds
pick up in speed, with the foci for coverage shifting over
interior and southwest FL.

&&

.SHORT TERM...
(Today through Monday)
Issued at 205 AM EDT Sun Jun 2 2024

Today, the western Atlantic high will shift eastward, maintaining
an easterly synoptic flow over our region. Concurrently, a mid-
level shortwave will dip southeast into the area. This approaching
shortwave, combined with an increased inland progression of the
Gulf breeze, is expected to result in scattered coverage of
showers and thunderstorms. With the easterly flow, morning and
early afternoon convection will likely be concentrated near the
east coast, while stronger and more widespread activity will occur
in the mid to late afternoon over Southwest Florida (SWFL) and
the interior. High temperatures will follow a typical easterly
regime, ranging from the mid-80s near the immediate east coast to
the low to mid-90s over the interior and SWFL.

A mid-level trough will traverse the region to conclude the
weekend and start the workweek on Monday. This will bring
increased moisture and the potential for showers and thunderstorms
beyond the usual diurnal pattern. Bouts of convection may spawn
off of the Atlantic waters and South Florida - primarily the east
coast. This could lead to impressive rainfall accumulations during
short periods of time, with ponding of roadways possibly being a
concern across urban locations.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 205 AM EDT Sun Jun 2 2024

By Tuesday, the trough axis will exit into the Atlantic waters,
allowing the weather pattern to revert to a more diurnally-driven
regime. Morning showers over the Atlantic will transition into
inland and Gulf coast showers and thunderstorms by the afternoon
and early evening. A few strong thunderstorms cannot be ruled out
through this period, particularly over areas where steepened lapse
rates juxtaposes pockets of enhanced low-level convergence.

The surface high will linger around the region through midweek
before the next frontal boundary, originating from low pressure
over Canada, enters the southeastern United States. The parent low
will move southeastward over the Great Lakes by late in the week.
South Florida will be positioned between the stalled frontal
boundary near Interstate 10 and deeper tropical moisture in the
western Caribbean. The retrogression of the surface high back into
the Atlantic will shift the flow to southerly to west-
southwesterly across much of the area. This may prove to be a ripe
environment for intermittent periods of showers and
thunderstorms, with the most likely timeframe for development
being in the afternoon during peak heating. The warm airmass
combined with this flow over the peninsula will lead to a
significant warming trend throughout the week, potentially
increasing the risk of heat-related illnesses by late week. This
situation will need to be monitored closely, along with the
progress of the synoptic scale features both to the north and
south, as changes could necessitate major revisions to the
forecast. For now, hot and diurnally unsettled weather is expected
for a good part of the week.

&&

.AVIATION...
(12Z TAFS)
Issued at 706 AM EDT Sun Jun 2 2024

VCTS along the East Coast this morning could result in brief bouts
of sub-VFR conditions, especially for KTMB, KMIA and KFLL. This
risk expands to all sites later today as much of the SHRA/TSRA
coverage moves inland. Confidence of direct impacts remains
limited at this time, but short-fuse TEMPOs could be issued as
conditions deteriorate. Winds will remain out of the east at 15
kts, with chances of gusts up to 25 kts. SHRA over the Atlantic
and immediate East Coast could remain a concern overnight.

&&

.MARINE...
Issued at 205 AM EDT Sun Jun 2 2024

Fresh to strong east-northeast winds will gradually diminish in
strength below Small Craft Advisory criteria through this morning.
Seas will also continue to decrease to below 5 feet by Sunday.
Showers and thunderstorms, especially in the evening and overnight
periods, will remain possible over the next few days.

&&

.BEACHES...
Issued at 205 AM EDT Sun Jun 2 2024

Breezy easterly winds will result in a high risk of rip currents
for the east coast beaches through Sunday. This risk will begin to
decrease this upcoming week as the easterly flow diminishes.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            86  76  88  78 /  60  50  60  50
West Kendall     87  74  89  74 /  70  50  60  50
Opa-Locka        87  76  89  76 /  60  50  60  40
Homestead        86  76  88  76 /  60  50  60  50
Fort Lauderdale  84  77  86  77 /  60  50  60  50
N Ft Lauderdale  85  76  87  77 /  60  50  60  40
Pembroke Pines   89  76  90  77 /  60  50  60  40
West Palm Beach  86  75  88  75 /  50  40  50  30
Boca Raton       87  76  88  76 /  60  40  50  40
Naples           93  74  92  75 /  70  50  60  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
     173.

AM...None.
GM...None.
&&

SHORT TERM...SRB
LONG TERM....SRB
AVIATION...ATV
Hazardous weather outlook, Jun 2, 8:20 AM EST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
920 AM EDT Sun Jun 2 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031330-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
920 AM EDT Sun Jun 2 2024

...High Risk Of Rip Currents East Coast Beaches...
...Thunderstorms, locally Heavy Rain Possible Today...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Rip Currents: There is a high risk of rip currents for the Atlantic
beaches today.

Thunderstorms: Scattered thunderstorms are possible today,
especially this afternoon and evening. Frequent lightning, gusty
winds, and heavy rain are the main threats.

Flooding: Numerous showers and thunderstorms are expected throughout
the day across the east coast metro. Repeated bouts of heavy rain
may lead to localized flooding in urban and poor drainage locations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered to numerous showers and thunderstorms will be possible
each day through next week. Primary impacts will be heavy rainfall,
lightning strikes, and gusty winds.

An elevated risk of rip currents may persist early this week along a
portion of the Atlantic beaches.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Metro Broward County

When
June 2, 10:00 AM EST to 5:00 PM EST
Where
Metro Broward County forecast zone
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

There was a large brush fire near North Dixie Highway, around NE 33rd St and 5th Ave, which began around 11am on June 2nd in Broward County. The fire was reported to the Pompano Beach Fire Rescue by drivers on North Dixie Highway. Despite several encampments in the wooded area, the cause of fire has not been determined. There was one reported fatality believed to be a person living in the encampment area.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Wildfire, Metro Broward County2024-06-02Outside/Open AreasDirect

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191426.